Results 1 to 3 of 3
Pharmacy filled Oxy RX wrong...need advice plz! New doc changing evthing up
  1. #1
    Heethenchild is offline New Member
    Join Date
    Feb 2013
    Posts
    1

    Default Pharmacy filled Oxy RX wrong...need advice plz! New doc changing evthing up

    Hi! I am hoping that somebody can help me out with what the best thing to do about my current dilemna. To make a long story short I suffer from chronic lyme disease. I have dealt with daily headaches for over ten years,muscle,joint,nerve pain etc. Been on Oxycontin 20mg 2xd and 4-5mg Percocet/d for five years. For the horrible life sucking fatigue I am stuck with I took 30mg Ritalin 2xd. For the past eight years I have taken Xanax to a max dose of 1mg 3xd. I also take hypothyroid meds, Vit. D, Omeprazole, Singulair,.

    OK first thing is she takes my ritalin and gives me adderall and it's horrible I can go right to sleep while taking it. I haven't had any focus or energy just total lack of motivation that the lyme causes and every month I tell my doc please help me with my fatigue it's taking over my life so she blames it on the pain medication that I wasn't taking when the fatigue became a serious symptom.

    Then she increases my Oxycontin to 40mg 2xd and decreases the 5mg percocets to 2-5mg/day for two months then backs the Oxycontin down to 20mg 2xd and the Percocet remains 2-5mg/day. The same visit she switched me from Xanax 1mg/3xday to Ativan 1mg 3xd. On that visit they had me scheduled out three days without my meds. She called me in six Ativan to get me through those days so I guess she figures they are better so trying them.

    Ok well go to the pharmacy and they don't have the Oxycontin so I go to my back up pharmacy because I can't wait till a shipment to come in five days and they fill the prescription. I took a pill and drove home hoping to soon be feeling better with my daily medication on board but I still just wasn't feeling too well and vomited. Ended up going to sleep Waking up the next am I take my medication and notice I'm not feeling well and I look at the bottle for my Oxycontin and it is not filled for Oxycontin but for 60 20mg oxycodone IR. This is obviously the reason my stomach had been so upset after taking my medication.

    Now I am stuck without, what I'm used to, my slow release Oxycontins. 'Does my doctor have to fix this and rewrite the prescription correctly? Can she make me just take what I already have? If they are different medications insurance should still cover as long as I pay copay I am guessing. I'm not happy with the horrible acid reflux that I have been having along with the nausea.

    Has anybody dealt with a similar situation to this? What are anybody's thoughts as to what I should do? I guess I should call the pharmacy or my doctor?

  2. #2
    Elzbita is offline New Member
    Join Date
    Mar 2013
    Posts
    10

    Default

    I viewed all your above mentioned detail for your disease in which you suffer for instance chronic lyme disease,not take any self decision but consult the one or more medicen specialist doctors to take the expert suggestion in this regard.

  3. #3
    yourdrugadvisor is offline New Member
    Join Date
    Apr 2013
    Posts
    4

    Default Oxycodne Problem

    Quote Originally Posted by Heethenchild View Post
    Hi! I am hoping that somebody can help me out with what the best thing to do about my current dilemna. To make a long story short I suffer from chronic lyme disease. I have dealt with daily headaches for over ten years,muscle,joint,nerve pain etc. Been on Oxycontin 20mg 2xd and 4-5mg Percocet/d for five years. For the horrible life sucking fatigue I am stuck with I took 30mg Ritalin 2xd. For the past eight years I have taken Xanax to a max dose of 1mg 3xd. I also take hypothyroid meds, Vit. D, Omeprazole, Singulair,.

    OK first thing is she takes my ritalin and gives me adderall and it's horrible I can go right to sleep while taking it. I haven't had any focus or energy just total lack of motivation that the lyme causes and every month I tell my doc please help me with my fatigue it's taking over my life so she blames it on the pain medication that I wasn't taking when the fatigue became a serious symptom.

    Then she increases my Oxycontin to 40mg 2xd and decreases the 5mg percocets to 2-5mg/day for two months then backs the Oxycontin down to 20mg 2xd and the Percocet remains 2-5mg/day. The same visit she switched me from Xanax 1mg/3xday to Ativan 1mg 3xd. On that visit they had me scheduled out three days without my meds. She called me in six Ativan to get me through those days so I guess she figures they are better so trying them.

    Ok well go to the pharmacy and they don't have the Oxycontin so I go to my back up pharmacy because I can't wait till a shipment to come in five days and they fill the prescription. I took a pill and drove home hoping to soon be feeling better with my daily medication on board but I still just wasn't feeling too well and vomited. Ended up going to sleep Waking up the next am I take my medication and notice I'm not feeling well and I look at the bottle for my Oxycontin and it is not filled for Oxycontin but for 60 20mg oxycodone IR. This is obviously the reason my stomach had been so upset after taking my medication.

    Now I am stuck without, what I'm used to, my slow release Oxycontins. 'Does my doctor have to fix this and rewrite the prescription correctly? Can she make me just take what I already have? If they are different medications insurance should still cover as long as I pay copay I am guessing. I'm not happy with the horrible acid reflux that I have been having along with the nausea.

    Has anybody dealt with a similar situation to this? What are anybody's thoughts as to what I should do? I guess I should call the pharmacy or my doctor?
    Your physician should prescribe a new order for the correct medication. Sounds like a strength mix-up. Insurance should cover the second prescription: patients often take long acting pain meds on a schedule and short acting meds for break through pain.

    Good luck.

    Ron Barron, RPH Your Drug Advisor

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22